MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTAWIRE DRIVE; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTAWIRE DRIVE; CATHETER, CORONARY, ATHERECTOMY
Model Number 2077-02
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that device was difficult to remove.The 90% stenosed, 15 x 3.00mm target lesion was located in the moderately tortuous and severely calcified proximal left anterior descending artery (lad).A rotawire drive was selected for use with a rotapro and ablation was performed without any issues.The rotawire became stuck in the peripheral lad so a microcatheter was advanced, and an attempt was made to replace the wire with an 0.014 wire.Due to strong resistance and concerns about wire separation, actions were stopped.The advancement of the microcatheter was also insufficient, so to soften the calcification, intravascular lithotripsy (ivl) was performed on the proximal lad.Afterward, the catheter was able to cross more easily and the rotawire was successfully retrieved.There were no patient complications.
 
Additional Manufacturer Narrative
Investigation results: device evaluated by manufacturer.The complaint device was received for product analysis.A visual inspection of the device revealed that the distal tip was found bent.No other issues were identified during the product analysis.Device history review (dhr): it was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Media review: the device was returned for analysis.During the product analysis, it was found the distal tip bent, which confirms the reported guidewire, difficult to remove.Most probable root cause and conclusion: an investigation conclusion code of adverse event related to patient condition have been assigned following a review of the reported event details, available information, and product record review.During product analysis it was observed the distal tip bent, it is most likely the presence of anatomical factors presented a constriction over the wire and increase the friction when the device was advancing through the lesion reducing the mobility and generating the reported issue.Batch record review concluded that no manufacturing deviations were identified during the manufacturing process which could have contributed to the reported issue.Relevance evaluation: unable to determine.
 
Event or Problem Description

Brand Name
ROTAWIRE DRIVE
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key24086253
Report Number2124215-2026-02999
Device Sequence Number9684025
Product Code MCX
UDI-Device Identifier08714729996248
UDI-Public(01)08714729996248(17)270703(10)36894286
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2077-02
Device Catalogue Number2077-02
Device Lot Number0036894286
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/24/2025
Supplement Date Received by Manufacturer02/20/2026
Initial Report FDA Received Date01/15/2026
Supplement Report FDA Received Date03/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown